Steven E. Shreve


University Professor of Mathematical Sciences;
Orion Hoch Professor of Mathematical Sciences
Department of Mathematical Sciences
Mellon College of Science


Education:
  • West Virginia University - B.A. - 1972
  • University of Illinois - M.S.E.E. - 1977
  • University of Illinois - Ph.D. - 1977
Teaching and Research Interests:
  • Stochastic calculus, including its applications to finance. Recent works in finance have been on the effect of transaction costs on option pricing, the effect of unknown volatility on option prices, and the pricing and hedging of exotic options.
Published Papers: 
  • A General Framework for Pricing Credit Risk
    Mathematical Finance 14, 2004; 317-350.
    (with: A. Belanger, D. Wong)

  • Asymptotic Analysis for Optimal Investment and Consumption with Transaction Costs
    Finance and Stochastics 9, 2004; 181-206.

  • Robustness of the Black and Scholes Formula
    Math. Finance 8, 1998; 93-126.
    (with: N. El Karoui, M. Jeanblanc-Picque)

  • There Is No Nontrivial Hedging Portfolio For Option Pricing With Transaction Costs
    Ann. Appl. Probab. 5, 1995; 327-355.
    (with: H. Soner, J. Cvitanic)

  • Optimal Investment and Consumption With Transaction Costs
    Ann. Appl. Probab. 4, 1994; 609-692.

Publications: 
  • Methods of Mathematical Finance, Springer-Verlag, (1998).
    (with: I. Karatzas)

  • "Mathematical Finance"
    Institute for Math. Applications, Springer-Verlag, (1995).
    (with: M. H. A. Davis, D. Duffie, W. Fleming)

  • Brownian Motion and Stochastic Calculus, Springer-Verlag, (1991).
    (with: I. Karatzas)

Awards:
  • New Book of the Year in Quantitative Finance Stochastic Calculus for Finance II: Continuous-Time Models, voted by subscribers to Wilmott - 2005
  • President, Bachelier Finance Society
  • Fellow, Institute of Mathematical Statistics
Consulting:
  • Instructor for executive education courses on stochastic calculus for finance